MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P30P-001X01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pumps pu valves; 30 ml in/out; ø 9 mm; lvad, sn (b)(6) was in use on the patient from (b)(6) 2024 until the centrimag was escalated on (b)(6) 2024 for 3 days.The excor® active driving unit initially used on this patient is under clinical study ide# (b)(4).We have reviewed the production records of the excor blood pump lvad, sn (b)(6) and the pump was produced according to our specification.The other pump rvad, sn (b)(6) associated with this event is submitted as 3004582654-2024-00045.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs (ca) to report that the patient supported with an excor blood pump in bi-vad configuration developed hemolysis.The patient's ldh value increased to 2511u/l, whereas the ldh value indicated 937 u/l before implantation.The patient was initially supported with excor active driver then transitioned to an ikus driver due to an increase in hemolysis.According to the site, the excor blood pumps pu valves; 30 ml in/out; ø 9 mm; lvad, sn (b)(6) and rvad sn (b)(6) performed as intended for clinical condition with full fill and ejection.There were no deposits noted in the excor blood pumps.On 2024-09-12 2024 bhi ca was informed that the patient was escalated to centrimag due to continued hemolysis.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key20317207
Report Number3004582654-2024-00044
Device Sequence Number8099826
Product Code DSQ
UDI-Device Identifier04260090040126
UDI-Public(01)04260090040126(17)261130
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP30P-001X01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age7 YR
Patient SexFemale
Patient Weight25 KG